advertisement
Question
Posted by: Anonomous | 2010/05/04

High cholesterol at 30

Good day

I am a 30 year old female. I am about 30kg overweight with the fat mostly showing in my belly. I have been on both prozac and cilift for a few years now. I have also been diagnosed with metabolic syndrome, specifically insulin resistance a few years ago. I am now taking 1000mg of metformin daily, 20mg of cilift daily as well as omega 3-6-9 capsules. The doctor confirmed yesterday that after my recent blood tests the insulin resistance is worse and my cholesterol levels have increased to 7. He wants to put me on statin 20 mg daily as well. I am very depressed today as i feel like i am 60 when i am only 30. I know ultimately i have to start eating properly and lose weight to start feeling better but would like to know if you have any other advice. I am thinking of eventually going off the cilift and the metformin and try a more natural approach, like maybe diabecinn or merely drinking cinnamon and honey daily. I do not feel sure about going on the statin. What could have caused my cholesterol levels to rise to that level. Could it maybe be the omega 3-6-9 capsules? Any advice would be appreciated.

Thanks,

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Anonymous
It could be the omega 3-6-9 capsules - change over to only omega 3 (we get in enough 6 and 9 through our diets). Also ask your doctor if you can't try another antidepressant that does not cause weight gain like Wellbutrin or Effexor. I would not stop the Metformin but try to follow a low fat, high fibre, low Gi diabetic diet. See http://www.health24.com/medical/Condition_centres/777-792-808-1659,17006.asp
Don't stop your antidepressants or Metformin suddenly as you may become sick if you do.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/05/04

Hallo Anonymous
It could be the omega 3-6-9 capsules - change over to only omega 3 (we get in enough 6 and 9 through our diets). Also ask your doctor if you can't try another antidepressant that does not cause weight gain like Wellbutrin or Effexor. I would not stop the Metformin but try to follow a low fat, high fibre, low Gi diabetic diet. See http://www.health24.com/medical/Condition_centres/777-792-808-1659,17006.asp
Don't stop your antidepressants or Metformin suddenly as you may become sick if you do.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement